MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ROBI HANDLE; ROBI PLASTIC HANDLE

KARL STORZ SE & CO. KG ROBI HANDLE; ROBI PLASTIC HANDLE
Model Number 38151
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was an issue with the product 38151 robi plastic handle.According to the information received the doctor was shocked and burned.There was no patient harm/injury reported.
 
Additional Manufacturer Narrative
The manufactures internal number is (b)(4).Investigation is on-going.Product will not be returned.Ifu im-000004 v11.0(01-2019) bipolar instruments and take-apart bipolar instruments warns to check the bipolar cord for cuts,crimps or burns and to inspect all bipolar instruments prior to and after each procedure for visiable signs of damage.
 
Additional Manufacturer Narrative
A bipolar cable that was used in the event was left off of section d10 of original filing.
 
Additional Manufacturer Narrative
Determination: since the item is not sent for examination, it cannot be examined more closely.According to the customer description, the doctor has received a shock / burn.A possible cause may be that the doctor wore no, or defective gloves and the current could thus flow in his body or handle was wet, so that the current was passed here.Ifu im-000004 ifu v11.0 01-2019 warns " use surgical gloves specifically designated by their manufacturer for electro-surgical procedures.The use of other gloves may result in electrosurgical shocks or burns to the surgeon.".

Brand Name
ROBI HANDLE
Common Device Name
ROBI PLASTIC HANDLE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO.KG
dr.-karl-storz -strasse 34
78532
tuttlingen, gm,
GM  
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key16859939
Report Number9610617-2023-00093
Device Sequence Number17572319
Product Code GEI
UDI-Device Identifier04048551325209
UDI-Public4048551325209
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K962030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number38151
Device Catalogue Number38151
Device Lot NumberUN01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer04/04/2023
05/08/2023
Initial Report FDA Received Date05/03/2023
Supplement Report FDA Received Date05/11/2023
06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
26176LE; 38710MW ROBI SCISSORS INSERT38700 ROBI SHEATH
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight70 KG